MAUDE Adverse Event Report: EXACTECH, INC. EQUINOXE, HUMERAL STEM PRIMARY, PRESS FIT 11MM; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

EXACTECH, INC. EQUINOXE, HUMERAL STEM PRIMARY, PRESS FIT 11MM; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Catalog Number 300-01-11
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Unspecified Infection (1930); Osteolysis (2377); Metal Related Pathology (4530)
Date of Event 09/12/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D10: 300-10-45 - equi replicator plate 4.5mm o/s: (b)(6), 300-20-02 - equi square torque define screw drive kit: (b)(6), 310-01-50 - equi, humeral head short, 50mm (beta): (b)(6).Should additional relevant information be obtained, a follow-up mdr will be submitted accordingly.
 
Event or Problem Description
It was reported that a 73 yo male patient, who had a right tsa, underwent a revision procedure approximately 6 years 4 months post the initial procedure.The patient was indicated for surgery due to possible infection/metalosis.Upon exposure, puss was noted surrounding the humeral implants, with significant bone loss of the medial calcar.Humeral implant was loose and easily explanted.Glenoid implant was no longer fixated.The polyethylene component of the glenoid implant had disassociated from the central metal cage, which had fragmented.There was severe bone loss in the glenoid.All components where explanted, and a cement spacer was implanted.There was device breakage, the glenoid central cage had fragmented.All parts and pieces were removed.There were no surgical delays during the procedure.The patient was last known to be in stable condition following the event.No x-rays were able to be obtained.The explanted devices are not available for return.The hospital retained them for analysis.Device images were provided.No further information.This is 1 of 2 reports for this event.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The following sections were added/corrected: d4, h6: clinical code, impact code.The revision reported may have been the result of infection/metallosis, loosening, center cage disassembly and fracture, and metal debris generation.The infection and loosening cannot be confirmed as serial radiography and pathology reports were not provided.The reported metallosis cannot be confirmed from the provided images and the devices were not returned for evaluation.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: h3, h6, h11.No device was returned for evaluation; radiograph images were provided; however, the reported event was unable to be confirmed.The review identified the reported metallosis cannot be confirmed from the provided images.A review of complaint history determined that no further action is required as no trends were identified.The revision reported may have been the result of infection/metallosis, loosening, center cage disassembly and fracture, and metal debris generation.The infection and loosening cannot be confirmed as serial radiography and pathology reports were not provided.The reported metallosis cannot be confirmed from the provided images and the devices were not returned for evaluation.Should additional relevant information be obtained, a follow-up mdr will be submitted accordingly.

Brand Name
EQUINOXE, HUMERAL STEM PRIMARY, PRESS FIT 11MM
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66 court
gainesville, FL 32653
3525541928
MDR Report Key23576556
Report Number1038671-2025-03357
Device Sequence Number9532510
Product Code KWS
UDI-Device Identifier10885862079312
UDI-Public10885862079312
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K042021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number300-01-11
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/28/2025
Supplement Date Received by Manufacturer02/03/2026
02/10/2026
Initial Report FDA Received Date11/17/2025
Supplement Report FDA Received Date02/05/2026
02/10/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/08/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age73 YR
Patient SexMale